I have been on Yasmin for 3 weeks now (am on the inactive week). So far I don't see ALOT of differnce in hair loss and acne, maybe a little better--I know it can take a few months for some people.
My question is.....Is it normal to have chest pain? Since day one I have had it and it is VERY uncomfortable, even painful at times. Like right now! I'm NOT talking about breast tenderness---it's in the chest and kinda even in my neck. I would be TOTALLY freaked out by this except I had it a few years back and had many tests that showed my heart was ok (although no one asked me if I was on BCPs--I *think* I was--can't remember) but I never got a definate diagnosis. I think they said it was some sort of imflamation of the chest wall lining. After YEARS of not having it I don't think it's a coincidence that I get these real pains the DAY I start taking Yasmin. I can't really afford to go to the doc right now but don't want to risk my health either. Someone PLEASE tell me what I'm experiencing! Has this happened to anyone? To tell ya the truth it's freaking me out because it hurts. I would just stop taking the pills altogether but I really wanted to give Yasmin a shot as it seems to work for SO many w/hair loss and acne.
Thanks for putting up w/my rambling!
I have never had chest pain as a side affect of any of the BCP I have taken. Can you call your doctor or the pharmacy? They will be able to answer your questions better. Also check the little pamphlet that comes with the pills. It will tell you and side effects and which ones you should contact your doctor about. Your best bet is to atleast call and ask your doctor if you do't want to go in.
Thanks for replying ladies. The more I think about it I realize that it would be *insane* to continue taking Yasmin. I mean this is freaking me out I KNOW this cannot be normal. I am SSOOOO bummed out because I was SURE that this was going to be the answer to my mild to moderate(but VERY persistant and continual) acne and my hairloss.
I would still like to know if anyone else has experienced these chest pains while on BCPs.
No I haven't, but strong chest pain is a sign of possible cardiovascular problems. It is mentioned as a serious side-effect in your birth-control dialogue...are you diabetic, do you have any conditions such as high-blood pressure, high cholesterol? I would stop taking it and contact your doc...she'll probably rec. you stop taking it too. Sorry! HTH!
Yes, I did. (Sorry, I should have metioned that in my first post). I had chest pains many years ago and the doc took me off the pill. Being stubborn and loving the pill for it's convenience and for the way it got rid of my menstrual cramps, I went to a different doc and got back on it again. It took about another year but the chest pains came back. I ignored them for a while and then I started getting pains in my legs. It turned out that I was developing blood clots, and blood clots can kill you. So now I cannot take any form of estrogen (boy, I can't wait until menopause!).
So please, if you're having chest pains tell your doc and get off of BCP.
Lady^,Thank you SO much for replying!! Let me ask you--Were your chest pains pretty intense? Because mine are! Also what does it mean when you say you were "developing blood clots"? I wondering if I'm "developing" them too?!!!! I am SSSSOOOOOO nervous now. Is there anyway you can "undevelop" them so to speak. God, I'm scared! And to think I did this to myself! Well, actually I had no way of knowing I would get bad chest pains (when I had these pains before I was given a few possible explanations but never was it brought up that it might because of BCPs) from Yasmin---I mean hundreds of thousands of ladies take the pill with no problems.
Anyway, thanks for replying and please tell me more about the blood clots! TIA!
My chest pains were pretty bad....bad enough to send me to the doctor. And like I said, they took me off BCP and the pains went away. But I liked the pill so I went to another doc and got back on them. I started having some mild chest pain again but ignored it. Then I got a terrible pain in my leg....like a never ending cramp behind my knee. I could barely walk. Went to the doc and it turned out that I had a blood clot in my leg (the medical term for this is phlebitis..you can do a search for more info). So I had to stop the pill again (and never went back on it), take blood thinners, and wear TED stockings (they are ugly white tight stockings that help circulation) for a month or so.
I have a blood disorder that causes my blood to clot more easily than other people. It is not uncommon...alot of people have clotting disorders and never know it until something bad happens (mine was discovered years later after having numerous miscarriages). For people with clotting disorders taking hormones is deadly....even being pregnant can cause clots. But like I said, no one is just tested for a blood disorder for the hell of it....you have to have some kind of symptoms before they'll test you. And even women who do not have a blood disorder can develop clots while on the pill. I'm pretty sure it's one of the warnings in the BCP insert.
If you are on BCP and getting chest pains please please stop taking them. Blood clots can form anywhere in your body, although they are more common in the legs, and then they can move to your heart or lungs which is very dangerous.
HSM and others... I was so relieved (mostly) to read your original post. You are describing exactly what I am experiencing. I'm 2 days shy of 3 weeks on Yasmin and have had tightness progressing to moderate/severe, more or less constant pain since I began taking them, but didn't really put it all together until yesterday. Did stopping Yasmin also stop your chest pains? I too am concerned about any damage done in terms of clots developing even in the 3 weeks. Any follow-up information you have would be most appreciated. :-)
I also had some terrible chest pains, while I was on Diane-35 (similar to Yasmin). I thought it was because my smoking, but now that I am off the BC, no more chest pains. Another side effect I can associate was pannic and anxiety attacks to the point where I could not concentrate and had to lie down, because my heart was beating tooooooooo fast. It would last for weeks at a time. I associated it with school at first, but than...I do well in school and really do not stress about it. All due to taking the BC. I actually have kind of a low blood pressure, but what the pill was doing to me.... and I was only 23 when I was taking it. So please, be carefull with these pills.
Yes, the pains stopped after quitting Yasmin (actually it took about 1 1/2-2 weeks). The whole experience really freaked me out. I also was quite disappointed because I think Yasmin would have really helped w/my hormonal acne and hair loss.
Thank you Ladies for your responses. I stopped taking it yesterday after calling my doctor, who was less than supportive of the reality of chest pain from the pill. In his defense, I've only seen him once before so he doesn't know much about me. I'm 35, not overweight, don't smoke, exercise regularly, rarely get sick, and consider myself far from someone who is dramatic or prone to paranoia. I had actually been telling everyone how great this pill seemed to be and that I was having no side effects, thinking the chest pains were from stress or something. As they worsened to the point I could no longer ignore them, I realized they started when I started the pill. Also, I have been burping constantly, which is definitely not normal for me. So maybe the chest pains are indigestion related? I'm not sure I want to risk finding out, although my doctor suggested if the pains go away after I stop the pill, I should go back on it to see if they come back. Hmmm. We'll see where things go from here. Thank you again for your responses. :-)